Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high cd4s/moderately high viral load
Sep 21, 2012

I decided ten weeks ago to go off my hiv medications . I was experiencing some kidney difficulty-namely 3 incidents of kidney stones and a recent incident of a blockage.My kidney fuction was not normal. At that time my cd4s were 900 and my viral load undectable.I recently had blood work done and my viral load was 150,00 which is fairly high, but my cd4's were an unbelievable 25000!. I was diagnosed over twelve years ago, at which time my viral load was 750,000 and my cd4s were 25. I had numerous complications at this time including pcp and cmv colitis which caused a related edema causing 100lbs of water weight gain(which resolved itself after lasix and when the cmv was controlled. ) It is thought that this water weight weakened my kidneys. When I went off my meds I decided to pursue alternative treatment and found that bitter melon retention enemas seemed to have an effect on the virus and strengthened the immune system as well. The first two weeks I used bitter melon tea(brewed from a dried powder), but then learned that really fresh or frozen bitter melon juice was what worked for cooking destroyed active compounds. To be honest I as shocked to learn that my cd4s were that high(I've always heard 1600 to be the high end of normal)and asked the nurse if she was reading it correctly. I have heard that higher viral even with high cd4's as the virus can cause inflamation etc. I would be curious about your feedback on this-Thanks!

Response from Dr. Henry

A CD4 count of 25000-if that is the correct figure-is abnormal and would raise concern for some form of lymphoproliferative condition that can cause its own problems. I do not recommend AIDS patients to stop antiretroviral medication-there has been a demonstrable increase in risk for AIDS and non-AIDS events (ie heart diease, cancer, liver, kidney disease) after stopping medications. Some HIV meds can cause kidney stones-usually the medications can be switched to an alternative. There is no published information to my knowledge (if any reader knows of a good reference please post!)that bitter melon has a safe clinical benefit for the treatment of AIDS. KH



Previous
discovering a friend is postive
Next
swollen legs and feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement